Get your Health question answered in 3 easy steps

187 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have cold sore, body pain, weakness, dizziness, tiredness and sinus infection. Could this be virus?

Answered by
Owl Image
Dr. Geoffrey Ward

Dentist

Practicing since :2011

Answered : 183 Questions

Question
Beginning of October I had a cold sore, body aches, feelings of being hot and cold, weak, tired and dizziness along with a sinus infection.My dr. prscribed a zpack. I was starting to feel better afew weeks later and now I have another cold sore and a stye on my lower lid and I feel weak along with the same symptoms I just listed. I have been under alot of stress lately I just dont understand how it came back so soon. Could this be a virus? I take vitamins everyday.
Wed, 2 Jan 2013 in Infections
 
 
Answered by Dr. Geoffrey Ward 5 hours later
Hello and thank you for your question,

Based on what you described, it sounds like you have the herpes virus. Since you are under large amounts of stress, your immunity decreases allowing yourself to becoming more prone to recurrent flare ups and infections. Therefore in all probabilities the sores are likely to be herpes.

If you have an eye infection, keep your hands away from it. You can actually cause ocular contraction of the virus by touching the cold sore, then rubbing your eye.

The best thing to do is to go to your doctor and be evaluated for the herpes simplex virus. There are antivirals that can help prevent flare ups.

Hope I have answered your query. If you have any more questions I will be happy to answer them for you.

Best wishes,

Dr. Ward
Above answer was peer-reviewed by
 
Follow-up: Have cold sore, body pain, weakness, dizziness, tiredness and sinus infection. Could this be virus? 15 hours later
Thank you for your response however I do not have herpes virus I was already checked for that. Can this just be a flu?
 
 
Answered by Dr. Geoffrey Ward 9 hours later
Thank you for your follow up.

Please provide a few more details so that I can answer you better. What has come back? The symptoms or the cold sores?
If it is the symptoms, it could be a virus. It could also be anxiety that is induced by the stress. If you have a recurrent sinus infection, most likely this is a viral infection. If you have a flu, most likely you would also have a fever involved. Do you have a fever?

Regards,

Dr. Ward
Above answer was peer-reviewed by
 
Follow-up: Have cold sore, body pain, weakness, dizziness, tiredness and sinus infection. Could this be virus? 23 hours later
No fever. The flu like symptoms returned along with sinus congestion and pressure and a stye on my lower lid. 5 days been on erythromycin eye ointment 0.5% and Tobramycin 0.3%. why is my eye still irritated and how long does this take to go away. My eye is still itching and burning and getting discharge in eye.
 
 
Answered by Dr. Geoffrey Ward 33 hours later
Hello and thank you for your follow-up.

Typically a stye will take 3-5 days to clear up. With eye drops you should be seeing results quicker than you are. If you are still having burning and discharge in your eye with medication, you should go to your ENT doctor and have them take a culture sample from the discharge so they can figure out if it is bacterial, fungal or viral. After they do the culture they will be able to put you on the appropriate medication.

Since you are experiencing these symptoms even after taking medication, it sounds like you may have a viral infection and need to be reevaluated to determine the best approach to treating you. Since I am not there and have not evaluated you I cannot fairly diagnose you or recommend which line of treatment you should use. My best recommendation is to see your ENT.

If you have any further questions, feel free to ask I will gladly answer them for you.

Regards,

Dr. Ward
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Treatment/Therapy

Recent questions on Erythromycin

doctor1 MD

Hi can scoliosis cause chest pains, i m 58 and was born Scoliosis and Spina Bifida had spinal fusion in 2002 from a car accident to fix a Bulging Herniated Defuse disc but my main problem is i always have chest pains all of my life and the Dr s can seem to pinpoint the problem had monitors,halters,echo s nitro,stress test and all other source of testing done also i have along list of drugs that i m allergic to close to 20 something like (Cephalosporins,Erythromycin Derivatives,Nsaids,Penicillins,Phenothiazines,Salicylates and Sulfa Drugs and food and the LIST goes on so they always tell me i m sorry but your allergic to so many drugs we dont know what to give you .... is there any other Dr s OUT HERE that can help me!

doctor1 MD

Hi Doctor Good day, My baby age is 4 yrs 9 month, Urine analysis report is color:straw, sediment:nil specific gravity:1025, Ph:5.0, album: (-), sugar:nil, Urobilonogen:normal, bilirubin:nil, nitrite:negative, ketone bodies:negative, bile salts:not done, pus cells 20-25 /hpf, rbc:nil, epithelial cells:3-5/hpf, calcium oxalate: epithelial, amorphous phosphate: hyaline, Uric acid(spermatozoa:nil,bacteria:nil,fungus:nil) c/s report: Ampicillin : Resistant, Nitrofurantoin: sensitive, Meorpenem : sensitive, co-trimoxazole: Resistant doxycycline : Resistant erythromycin: : sensitive, imipenem : : sensitive, cafaclor : : sensitive, gentamycin: Resistant nalidixic acid : Resistant ciprofloxacin: : sensitive, azithromycin: : sensitive, amikacin: : sensitive, ceftriaxone: Resistant Please advice me .

doctor1 MD

Hello. I recently noticed little brown spots on my right index & middle finger, I don t know how I got them but I have recently been taking erythromycin for a chest infection. Would the brown spots on my fingers be a side effect of the medication?

doctor1 MD

Dr. XXXXXXX Gibson XXXXXXX Hello Dr, I am doing good. I am on diet and I lost 2 kgs in just 25 days. Now my concern is I am getting lots of pimples on the face, it started appearing just 20 to 25 days back. I really don't know what is the cause of...

doctor1 MD

My husband is 70 years old. Is a bk amputee who developed gastroparesis about a year ago. Yesterday afternoon she took a nap and when he awoke he had a tremor in his arms, upper body, head and hands. He kept dropping things. After dinner he went...

doctor1 MD

I am a 77-year old male with CAD (5 stents) and have a sore throat without fever but a little nasal congestion especially each morning. Have had the throat problem just over two weeks. The local doctor gave me a drug called Azithromycin (a 6 pack...

doctor1 MD

Hello Doctor, am a female aged 28 years and was diagonised with UTI three weeks ago. I was given Erythromycin,metronidazole,Amoxy and paracetamol. I was not getting improvement and i went back today for review and the problem stil remains. Am one month pregnant and the clinical officer prescribed for me Flucamox and paracetamol. Will this help me doctor.